Will estrogen dominance caused by low dose progesterone show up on serum/saliva test?
by Robin M.
(Indianapolis, IN USA)
I am 46 and have been dealing with fatigue/hair loss/low libido, etc. Recently, I was prescribed progesterone, 10mg/day in first half of cycle, then 20 mg/day in second half. I've been reading on your site that estrogen dominance may occur with such a small dose. I feel as though I am a little more anxious lately and tired (although that was a chief complaint prior to the cream).
My progesterone was fairly low (serum 2.83 ng/mL and saliva 42 pg/mL). Estradiol was 173.4 pg/mL serum and 1.7 pg/mL saliva which seemed normal.
I am also on 100mg/day of spironolactone which I'm sure complicates things as well. Initially, 2 years ago, my derm put me on this as my testosterone was on the high end of the range and my DHEAs was slightly elevated. Those numbers are now at the low range of normal.I know this med can cause fatigue and dehydration as well. But going off worries me bc of hairloss.
My doctor has suggested being retested after about 2-3 months to see where things stand. If estrogen dominance is occurring, will it be obvious on the serum/saliva tests?
Any thoughts on spironolactone affecting progesterone/estrogen levels?